Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

Holy shit man….ya need to taper off it…be very careful with this process

REPLY
@wishiwasme

Stopped Effexor 150 cold turkey 5 days ago…this is unreal…but I know I'm not alone

Jump to this post

Wow. Just wow. When I ran out of my 150 mg Effexor because I didn't renew my scrip in time, I was suicidal after 5 days. I sat on the floor of my house hunched up against the wall and wanted to die. When I finally 'fessed up to my boyfriend, he insisted I go immediately to my GP's office and get some samples from them. I did, and took one immediately when I got back to my car. BTW I'm pretty strong-willed, so for me to have gotten to that state in such a short time was very significant. Please be careful and do not be alone — tell someone what you've done and what you're going through — PLEASE!!

REPLY

Yea please listen…dont do that to yourself…taper down….this is very dangerous for some of us. Tell someone for sure so they can keep a eye on ya

REPLY

And remember it only takes a few hrs to get a dose going into effect if it gets too bad…but make sure you have them please

REPLY

We need to ban together and sue Pfizer Corporation for this drug and the withdrawal. How many people have suffered because of this drug? It effected me 3wks after being given while in the hospital. 3wks and I almost committed suicide. I have been under doctors instructions to taper down…that was 6 months ago, I can say I'm effect free for 6 days and I'm making it. Minute by minute,second by second. It breaks my heart to see other people going through this. All because of a pill. A false hope. May your journey be a safe one and stay 💪

REPLY
@coolbreeze301

We need to ban together and sue Pfizer Corporation for this drug and the withdrawal. How many people have suffered because of this drug? It effected me 3wks after being given while in the hospital. 3wks and I almost committed suicide. I have been under doctors instructions to taper down…that was 6 months ago, I can say I'm effect free for 6 days and I'm making it. Minute by minute,second by second. It breaks my heart to see other people going through this. All because of a pill. A false hope. May your journey be a safe one and stay 💪

Jump to this post

How long after your taper ended were you able to have the six days effect-free? Today was the last day of my taper and I'm wondering what I might expect. I've had very mild — and tolerable — zaps for the last few weeks of the taper and if they continue for a while, I think I can handle it, but I don't know what else might be coming. I anticipate that I may still be very tired, needing to sleep a lot, yet still needing a small dose of melatonin to fall asleep at night, and some of the irritability may continue. The reasons for the irritability are rather hard to diagnose, to be honest — unfortunately for me, I follow politics far too avidly and the last few days — Friday, especially — have been some of the worst. They've also brought up strong memories that enrage me. At this point, everything is intertwined.

REPLY
@kbmayo

How long after your taper ended were you able to have the six days effect-free? Today was the last day of my taper and I'm wondering what I might expect. I've had very mild — and tolerable — zaps for the last few weeks of the taper and if they continue for a while, I think I can handle it, but I don't know what else might be coming. I anticipate that I may still be very tired, needing to sleep a lot, yet still needing a small dose of melatonin to fall asleep at night, and some of the irritability may continue. The reasons for the irritability are rather hard to diagnose, to be honest — unfortunately for me, I follow politics far too avidly and the last few days — Friday, especially — have been some of the worst. They've also brought up strong memories that enrage me. At this point, everything is intertwined.

Jump to this post

I still have the effects, I avoid all that stuff to only focus on myself,not the whole world right now. It's me time..ya know

REPLY
@coolbreeze301

I still have the effects, I avoid all that stuff to only focus on myself,not the whole world right now. It's me time..ya know

Jump to this post

I agree completely, but I'm a retired journalist and I haven't had the will power to detach, even though I know it would be far healthier for me, especially right now. I'm also involved in registering voters — with a focus on high school seniors — and that makes it harder to ignore. Currently I'm reading detective fiction set in Nazi and post-Nazi Germany and in North Korea, which helps to put things in perspective. When that doesn't help, I read about climate change, which makes all of this crap moot anyway!

REPLY
@catamite

I am two weeks effexor free and still not feeling well,,. The dizziness and nausea persist. I am very very depressed. The only thing that helps is sleep. I am sure am grateful that I am retired. I couldn't do this otherwise. I can barely function.

Jump to this post

@catamite
Dram*mine (or Bon*ne), an OTC drug, for motion sickness can really help with the dizziness and nausea. I cut the pill in half and take a half about every 5 hours. If it doesn't help in an hour, or so, I take the other half.

REPLY
@kbmayo

I agree completely, but I'm a retired journalist and I haven't had the will power to detach, even though I know it would be far healthier for me, especially right now. I'm also involved in registering voters — with a focus on high school seniors — and that makes it harder to ignore. Currently I'm reading detective fiction set in Nazi and post-Nazi Germany and in North Korea, which helps to put things in perspective. When that doesn't help, I read about climate change, which makes all of this crap moot anyway!

Jump to this post

I follow politics very closely, and this past Friday had me over the edge. I handled it by turning off the tv and deep breathing. I just finished reading Winds of War and War and Remembrance, which, as you know is a 2000 pager. Good books do help keep one's mind off one's self. I agree. kbmayo, I thought you had stopped. You can do it.

REPLY
@texasduchess

@catamite
Dram*mine (or Bon*ne), an OTC drug, for motion sickness can really help with the dizziness and nausea. I cut the pill in half and take a half about every 5 hours. If it doesn't help in an hour, or so, I take the other half.

Jump to this post

@catamite I might add, Dramamine does tend to make you drowsy. I took one last year and regretted it. We were on a special vacation in Hawaii and took a helicopter ride. I thought I might need one (I really did not, the ride was very smooth) and by the end of the hour I actually dozed off! I would never take one if I thought I might have to drive within the next few hours.
JK

REPLY
@catamite

I follow politics very closely, and this past Friday had me over the edge. I handled it by turning off the tv and deep breathing. I just finished reading Winds of War and War and Remembrance, which, as you know is a 2000 pager. Good books do help keep one's mind off one's self. I agree. kbmayo, I thought you had stopped. You can do it.

Jump to this post

Good discipline!!! 100% with you. Politics is like throwing gas on a low grade fire. With effect withdrawals, I consider politics a magnesium fire. Look that one up and it’s easy to see why politics are bad and no one will want to be around us.

REPLY
Please sign in or register to post a reply.